I have a large bump of edema high on my left cheek from a Sculptra injection. There is a pea sized lump forming at the bottom of the edema bump. I assume this an immune response to the foreign substance. What can I do to reduce the edema? It is large and noticeable. I have had the bump since a few days after my treatment, which was three weeks ago. It has made me very self-conscious.
Has Anyone Had Any Luck with Reducing an Edema?
Doctor Answers (5)
Swelling and nodules after Sculptra
You should see your doctor to evaluate your condition. Is this a combination of swelling and nodules? nodules are not uncommon after Sculptra. They are felt but noe seen as a rule. Most patients are not bothered by these and some don't even notice them until pointed out to them by their doctor. Swelling is a different story. if it is very noticable, then one must try to understand what is causing it.
Web reference: http://www.thenyac.com/sculptra/index.html
Bump after Sculptra injection
Nodules after Sculptra injections usually form later than 3 weeks. This could be due to bruising or swelling as a result of the injections. Regardless, I would return to the physician who injected you. As long as you were injected properly and massaged the area, nodule formation is unlikely.
Nodularity with Facial Fillers
It is unlikely that a lump at three weeks with Scluptra, is an immune response. It is most likely residual swelling or bruising.
Nodules with Sculptra take several months to develop.
I published an article in the May 2010, Dematologic Surgery Journal, on correction of nodularity with facial fillers. When true nodules are present, which is an over abundance of product injected in a single site, injection with anesthetic and manual compression is most effective.
You might also like...
Lump with sculptra
I would go back to the doctor and let them look to see whether this is just swelling or a true nodule. The incidence of visible nodules is now much rarer as the mixing of product has changed and we have learned to intruct the patients on the 5's. Massage five times a day for five minutes for five days. This has helped. If this is swelling it will go down. Icing 10 minutes at a time might help. Do not apply ice directly to face, use washcloth of sock.
Web reference: http://brookwooddermatology.com
Treatment Options for Bumps After Sculptra Injections
It would be very unlikely that an immune response would occur so quickly from your Sculptra treatment. If your pea sized lump persists, you should return to your injecting physician. The lump can be injected with sterile water which will help it dissolve more quickly. The swelling should go down by itself but you can still try icing the area. In a recent study, 8.5% of patients injected with Sculptra experienced formation of nodules. All nodules could be felt but were not visible. The onset of nodule formation from the time of injection can vary. Early nodules appear one to three months after treatment and most spontaneously disappear. Later nodules can occur from six months to three years and are larger and more inflamed. They usually appear abruptly and are accompanied by swelling and discoloration. These are often referred to as “granulomas” and are caused by an immune response.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.